Znupi asked in Science & MathematicsMedicine · 10 years ago

Can cholesterol medication (rosuvastatin) give you leukemia?

I'm 19 years and 4 months old and have been diagnosed with a high level of HDL (53.27mg/dl -- I think milligrams per deciliter) and a low level of LDL (168mg/dl). To fix this, the doctor I went to prescribed Rosuvastatin (Crestor) 10mg, 1/day for a month.

Normally, I'd be totally ok with that, I usually trust doctors to know what they're doing. Besides, I went to a pretty expensive clinic and the medication itself was pretty expensive, which usually means it's good. The problem is that my mother told me about a friend of hers who, after starting cholesterol medication (not sure if it was Rosuvastatin, too), developed leukemia and passed away within a month (he was a lot older, though, probably 70-80). I tend to think it wasn't related to the medication, but I just want someone else's opinion (hopefully someone in the medical field). I haven't started the medication yet. All my other (blood & urine) tests were perfectly fine.

So, should I start the medication or not? I'm thinking I should, it's not like they wouldn't pull the medication off the market if everybody died of cancer after taking it, right? Plus, I think my cholesterol levels are more of a threat than an (unlikely) complication which would lead to leukemia... Right? :s

1 Answer

Relevance
  • Anonymous
    10 years ago
    Best Answer

    You are right. Besides drugs won't cause harm if they are prescribed under medical supervision. Start your medication right away and normalize your cholesterol level and enjoy a great life

    If you have more questions, u can post them in:

    http://med50.blogspot.com/2010/04/patient-educatio...

    Source(s): Doctor
Still have questions? Get your answers by asking now.